Thunderstorm Wind, Mifflin
- When
- July 20, 7:40 PM EST
- Where
- Mifflin County, Reedsville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.667, -77.583
Thunderstorm winds knocked down trees and wires in Reedsville.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CTP wrote it up.
Thunderstorm winds knocked down trees and wires in Reedsville.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jul 20, 2:25 PM EST, 5 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 325 PM EDT THU JUL 20 2006 .SHORT TERM /TONIGHT THROUGH FRIDAY/... COMPLEX SYSTEM IS POISED OFF THE TO THE WEST. BERYL IS OFF THE NJ COAST. MEANWHILE WE SIT IN BETWEEN IN A LOW LEVEL DEFORMATION ZONE THAT HAS LEFT WEAK FLOW AND PLENTIFUL MOISTURE OVER THE REGION. STILL QUITE A BIT OF HAZE AS HEATING LIFTS CLOUD BASES AND WE START TO SEE THE EFFECTS OF SOME DEVELOPING INSTABILITY. THINK THE REMAINDER OF THE AFTERNOON AND EVENING WILL SEE A FEW POP-UP SHOWERS AND STORMS AS GUIDANCE SHOWS CAPES EXCEEDING 1000J OVER MY WESTERN ZONES. THE FORECAST GETS MURKY OVERNIGHT AND FRIDAY AS NAM AND GFS HAVE DISTINCTLY DIFFERENT TIMING ON THE APPROACH OF THE FRONT. AS OF MID DAY...NEITHER THE NAM NOR GFS SEEMS TO BE SEEING THE DEVELOPING CONVECTION IN CENTRAL OHIO...SO CONFIDENCE IS LOW WITH BOTH MODELS. GFS HAS A MUCH SLOWER SOLUTION FOR FRIDAY WHILE THE NAM SUGGESTS WE SEE IMPROVEMENT FROM ABOUT MID DAY ONWARD. SREF SHOWS ONLY CHC POPS OVERNIGHT WITH MOST OF MY FCST AREA HAVING LIKELY POPS TOMORROW. MRF HAS ALMOST NO RAIN REACHING PA OVERNIGHT WHICH SEEMS IMPLAUSIBLE...WITH LIKELY POPS FOR MOST AREAS FRIDAY. IN THE END...I BASICALLY USED A BLEND OF POPS FROM THE ENSEMBLE MOS...WHICH HAVE LIKELY NUMBERS IN THE WEST OVERNIGHT...WITH THE LIKELIHOOD INCREASING FROM WEST TO EAST AT LEAST THRU THE FIRST HALF OF FRIDAY. I MENTIONED LOCALLY HEAVY RAIN AS THE REAL SOUPY AIR WILL BE ACTED UPON BY THE FRONT...AND TORRENTIAL DOWNPOURS SEEM LIKELY. WITH VERY LITTLE CONFIDENCE IN MODEL SOLUTIONS AND NO REAL FRONT IN THE AREA YET...IMPOSSIBLE TO SETTLE ON AN AREA WHERE THE HEAVIEST RAIN SEEMS LIKELIEST. SO WILL NOT ISSUE ANY FLOOD WATCHES AT THIS TIME AS THE MOVEMENT OF THE EVENTUAL MCS WILL HAVE TO BE A SHORT TERM FORECAST PROBLEM. && .LONG TERM /FRIDAY NIGHT NIGHT THROUGH THURSDAY/... MODEL CONSENSUS DEPICTS A FRONT EARLY IN THIS EXTENDED PERIOD LINGERING ACROSS THE SOUTHERN AND EASTERN PORTIONS OF PENNSYLVANIA WHILE A WAVE OF LOW PRESSURE TRACKS ALONG IT ORIGINATING OVER THE MIDWESTERN STATES ON FRIDAY. THIS WILL KEEP POPS FAIRLY HIGH FRIDAY NIGHT THROUGH SATURDAY NIGHT WITH FINALLY SOME DRYING BY SUNDAY AS DRIER NWLY FLOW DEVELOPS ACROSS THE AREA. LONGWAVE 5H TROF POSITION WILL RESIDE OVER THE CENTRAL GLAKS THROUGH FOR THE REMAINDER OF THIS EXTENDED PERIOD...BRINGING SLIGHTLY COOLER AND JUST SLIGHTLY WETTER CONDITIONS AS COMPARED WITH CLIMATOLOGY FOR THE SUNDAY THROUGH THURSDAY PERIOD. MONDAY AND TUESDAY APPEAR TO BE THE DRY DAYS...WITH ONLY SLIGHT POPS MENTIONED FOR TUESDAY AFTN AS WAR FRONT PUSHES IN FROM THE WSW. BERMUDA HIGH LODGED OFFSHORE WILL CONTINUE TO ENCOURAGE MOISTURE RETURN BY WED/THU OF NEXT WEEK WHILE SFC RIDGING IS INDICATED TO OUR NORTH OVER EASTERN ON/SOUTHERN QUEBEC. THIS SUGGESTS THE AFOREMENTIONED WARM FRONTAL ZONE LINGERING NEARBY WITH CONTINUED DAILY CHC FOR SHOWERS FROM MID TO LATE NEXT WEEK. && .AVIATION... MOST STATIONS IMPROVING TO VFR AT MID DAY. STILL QUITE A BIT OF MVFR AT THIS HOUR HOWEVER...MAINLY DUE TO VERY MOIST AIRMASS SUPPORTING HAZE PROBLEMS. WESTERN AREAS WILL SEE A FEW POP-UP THUNDERSTORMS THROUGH THE EVENING AS THE WEAK OHIO VALLEY FRONTAL SYSTEM APPROACHES. EASTERN AREAS ARE A BIT MORE STABLE AND SEEING LOW LEVEL FLOW BEING UNFAVORABLY SHEARED BY THE FLOW AROUND THE WESTERN PERIPHERY OF BERYL. MORE GENERAL SHOWERS AND STORMS TO BEGIN MOVING IN OVERNIGHT AS OHIO VALLEY CONVECTION MOVES OUR WAY AHEAD OF THE FRONT. CONDITIONS WILL LIKELY RETREAT TO MVFR IN MOST AREAS SHORTLY AFTER DARK OR TOWARD MIDNIGHT...AND EVEN IFR TWD MORNING AS THE AIRMASS IS VERY HUMID. RESTRICTIONS TO VISIBILITY FROM FOG AND HAZE WILL BECOME WIDESPREAD. SLOW IMPROVEMENT WILL DEVELOP FRIDAY AS WE HEAT UP AND MOST OF THE RAINS MOVE OFF TO THE EAST BY MID TO LATE DAY. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...LACORTE LONG TERM...DEVOIR AVIATION...LACORTE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 552 AM EDT THU JUL 20 2006 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-211000- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 552 AM EDT THU JUL 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE NORTHERN AND WESTERN MOUNTAINS OF PENNSYLVANIA LATE TONIGHT. LOCALIZED...DAMAGING STRAIGHT LINE WIND GUSTS WILL BE THE MAIN SEVERE WEATHER THREAT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY LOCALLY HEAVY RAIN OVER 2 INCHES...FALLING IN JUST A SEVERAL HOUR PERIOD...COULD LEAD TO MINOR FLOODING PROBLEMS OF SOME SMALL STREAMS AND POOR DRAINAGE AREAS FRIDAY INTO EARLY SATURDAY...AS LOW PRESSURE MOVES NORTHEAST ALONG A SLOW MOVING COLD FRONT WHICH WILL BE CROSSING THE STATE. THE THREAT FOR HEAVY RAIN WILL BE HIGHEST ACROSS THE CENTRAL AND LOWER SUSQUEHANNA RIVER VALLEY. IN ADDITIONAL...SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE LOWER SUSQUEHANNA VALLEY SATURDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY. LAMBERT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 801 PM EDT THU JUL 20 2006 PAZ035-210100- FULTON- 801 PM EDT THU JUL 20 2006 ...A STRONG THUNDERSTORM WILL AFFECT FULTON COUNTY... AT 752 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES NORTHEAST OF BREEZEWOOD...MOVING SOUTHEAST AT 10 MPH. THE THUNDERSTORM WILL BE NEAR SALUVIA...SIDELING HILL REST AREA AROUND 820 PM...HARRISSONVILLE AROUND 830 PM... NEEDMORE AROUND 835 PM...MCCONNELLSBURG AROUND 850 PM AND BIG COVE TANNERY AROUND 855 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 165 AND 173...I-70 BETWEEN MILE MARKERS 151 AND 154. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. FORECASTER: DEVOIR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 834 PM EDT THU JUL 20 2006 PAZ017-210130- CLEARFIELD- 834 PM EDT THU JUL 20 2006 ...A STRONG THUNDERSTORM WILL AFFECT CLEARFIELD COUNTY... AT 826 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES NORTH OF PUNXSUTAWNEY...MOVING SOUTHEAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR TROUTVILLE AROUND 845 PM... GRAMPIAN AROUND 905 PM...LUMBER CITY AROUND 910 PM...CURWENSVILLE... HYDE AROUND 915 PM...GLEN HOPE...WOODLAND AROUND 925 PM AND JEFFRIES AROUND 930 PM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 40 MPH ARE ALSO POSSIBLE WITH THIS STORM. FORECASTER: DEVOIR
The State College radar (KCCX), 45 km away, was scanning. The volume nearest the first event began at 00:38 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2006Every state in 2006This day in weather historyWarnings in Pennsylvania, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5527107.